MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(6):equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: (pli-10) the actuator interface was found to be intact.The axium prime coil pushwire was found to be broken but retained by release wire at ~7.1cm from proximal end.The implant coil was found to be already detached and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.(pli-20) the total length of the echelon-10 micro catheter was measured to be ~155.2cm.The useable length of the echelon-10 micro catheter was measured to be ~147.6cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub or distal tip.The catheter body was found to be kinked at ~144.5cm from distal tip.The echelon-10 micro catheter distal tip was noted to be pre-shaped.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil could not be used for resistance testing with the returned echelon-10 micro catheter due to its damaged condition.(pli-20) the echelon-10 micro catheter was flushed, and water exited from the distal tip.The echelon-10 micro catheter was tested with an in-house axium coil.The axium implant coil was inserted into the catheter hub, through the catheter body, and out the distal tip without issue.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coils could not be used for resistance testing with the returned micro catheter due to their damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ could not be confirmed, and the root cause could not be determined.In addition, an in-house axium implant coil was able to pass through and exit the distal tip of the returned echelon-10 micro catheter without issue.It is possible the damage (kinked) found with the returned echelon-10 micro catheter contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil i nstructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that three axium coils encountered resistance in the catheter.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm left posterior communicating artery with a max d iameter of 4 mm and a 2 mm neck diameter.The accessed vessel was the femoral artery with a diameter of 7 mm.It was noted thepatient's blood flow was normal and vessel tortuosity was normal.It was reported that on (b)(6), 2024, the doctor found that the axium spring coil could not enter the microcatheter during the o peration.After withdrawing, it was found that the spring coil was stretched outside the body.Even if it was replaced with the same model spring coil, it still could not enter the microcatheter.The surgeon replaced it with apb-2.5-4-3d-es, although the resistance was high, it was finally deployed successfully.Then, after filling, the microcatheter could not be entered.Finally, the microcatheter was replaced and the surgery was successfully completed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed was indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the cause of the resistance was the narrow inner lumen of the catheter.The second catheter that was used was an echelon 10.The axium coil did come out of the introducer sheath smoothly and there was no kink/damage noticed to the coil after removal.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19100373
Report Number9612164-2024-01778
Device Sequence Number12579678
Product Code KRD
UDI-Device Identifier00847536021211
UDI-Public00847536021211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot Number226310742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale